Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 144, NWS New Orleans, LA

October 27, 2021Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Oct 27, 2021, 6:10 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2021, 6:10 PM CDT (23:10 UTC)
Expired
Oct 27, 2021, 7:00 PM CDT
In force
50 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Saint Tammany Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 27, 1:53 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1792 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

751 
WUUS54 KLIX 272310
SVRLIX
LAC103-280000-
/O.NEW.KLIX.SV.W.0144.211027T2310Z-211028T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
610 PM CDT Wed Oct 27 2021

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Central St. Tammany Parish in southeastern Louisiana...

* Until 700 PM CDT.

* At 609 PM CDT, severe thunderstorms were located along a line
  extending from 7 miles south of Madisonville to 8 miles north of
  Metairie, over Lake Pontchartrain moving northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Slidell, Covington, Pearl River, Abita Springs, Madisonville, Bush,
  Lacombe and Slidell Airport.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 265 and 271.
 Interstate 12 between mile markers 60 and 84.
 Interstate 59 in Louisiana between mile markers 1 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Louisiana...and southern Mississippi.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3065 8984 3056 8980 3056 8981 3050 8974
      3032 8963 3022 8985 3025 8987 3026 8998
      3030 8999 3037 9010 3039 9019 3037 9023
      3039 9024
TIME...MOT...LOC 2309Z 229DEG 64KT 3030 9017 3012 9017 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

LN
2 follow-up statements
574 
WWUS54 KLIX 272332
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
632 PM CDT Wed Oct 27 2021

LAC103-280000-
/O.CON.KLIX.SV.W.0144.000000T0000Z-211028T0000Z/
St. Tammany LA-
632 PM CDT Wed Oct 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL ST. TAMMANY PARISH...

At 632 PM CDT, severe thunderstorms were located along a line
extending from near Bush to near Pearl River, moving northeast at 45
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Slidell, Covington, Pearl River, Abita Springs, Madisonville, Bush,
Lacombe and Slidell Airport.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 265 and 271.
 Interstate 12 between mile markers 60 and 84.
 Interstate 59 in Louisiana between mile markers 1 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Louisiana...and southern Mississippi.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3065 8984 3056 8980 3056 8981 3050 8974
      3032 8963 3022 8985 3025 8987 3026 8998
      3030 8999 3037 9010 3039 9019 3037 9023
      3039 9024
TIME...MOT...LOC 2332Z 229DEG 64KT 3056 8982 3038 8982 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

LN
307 
WWUS54 KLIX 272351
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
651 PM CDT Wed Oct 27 2021

LAC103-280000-
/O.EXP.KLIX.SV.W.0144.000000T0000Z-211028T0000Z/
St. Tammany LA-
651 PM CDT Wed Oct 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. TAMMANY PARISH
WILL EXPIRE AT 700 PM CDT...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Louisiana...and southern Mississippi.

LAT...LON 3065 8984 3056 8980 3056 8981 3050 8974
      3032 8963 3022 8985 3025 8987 3026 8998
      3030 8999 3037 9010 3039 9019 3037 9023
      3039 9024
TIME...MOT...LOC 2350Z 229DEG 64KT 3077 8954 3059 8954 

$$

LN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 3:47 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Oct 27, 3:47 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
347 PM CDT Wed Oct 27 2021

.SHORT TERM...
The much anticipated cold front has pushed into our western zones,
and a good portion of our area ahead of this line has entered the
warm sector thanks to a northward surging warm front. A strong
tornado and damaging wind threat will exist for the remainder of
the afternoon into the evening hours as CAPE well over 2000 J/kg
and 0-3km SRH over 250 m2/s2 persists during this timeframe. The
threat area will shift east as the day comes to close with a
tornado watch out to 10 pm. The risk for severe weather will
quickly come to an end from west to east as the front pushes
through. Behind the front, there will some lingering showers but
that will end quickly as well. Winds will shift to the
west/northwest and will be gusty at times. 23

.LONG TERM...
Expect much cooler, drier air behind the front as surface high
pressure builds into the region by the end of the week. Our area
will remain under northwesterly flow aloft which will help
reenforce the cool conditions at the surface, especially for
Friday and Saturday night. The flow aloft becomes more zonal by
the end of the weekend, but our area will remain dry through the
end of the forecast period. 23

&&

.AVIATION...(18Z TAF Discussion)
MVFR ceilings are moving in or developing across all sites this
afternoon out ahead of the approaching cold front/squall line to
our west. Strong, gusty southeast winds will be experienced as the
warm front lifts northward and the pressure gradient tightens. Could
see some showers and isolated thunderstorms develop ahead of the
line and have this possibility included in the forecast.
Otherwise, expect the bulk of the action to be with the actual
front itself, along and just ahead of the line. TEMPO'd in some
IFR conditions and very strong winds with the stronger
thunderstorms in the line. Tried to time the passage from west to
east but some amendments may need to be made later in case the
speed or orientation changes. After the frontal passage, there
will be some limited post frontal rain chances but that should
come to a quick end. Conditions will improve from west to east
late in the period but westerly winds will be strong beginning
around or just after daybreak. 23

&&

.MARINE...
Hazardous conditions will exist throughout much of the forecast
period as the cold front pushes through this evening. Strong to
severe thunderstorms will be possible until the frontal passage.
Afterwards, west to northwest winds will likely increase to Gale
force winds, sustained winds in excess of 34 knots with higher
gusts, for much of Thursday and Friday. Winds will begin to relax
by the weekend as the pressure gradient subsides. 23

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  56  69  51  62 /  80  20  10  10
BTR  56  70  52  65 /  40  10  10  10
ASD  59  74  52  67 / 100  10  10  10
MSY  62  74  57  67 / 100  10  10  10
GPT  62  74  54  66 / 100  10  10  20
PQL  62  74  53  65 / 100  10  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Gale Watch from 1 AM CDT Thursday through Friday afternoon for
     GMZ550-552-570-572.

     Small Craft Advisory until 1 AM CDT Thursday for GMZ550-552-570-
     572.

     Gale Watch from Thursday morning through Friday afternoon for
     GMZ536-538-555-557-575-577.

     Small Craft Advisory until 7 AM CDT Thursday for GMZ536-538-555-
     557-575-577.

     Small Craft Advisory until 4 PM CDT Friday for GMZ530-532-534.

MS...None.
GM...Gale Watch from 1 AM CDT Thursday through Friday afternoon for
     GMZ552-570-572.

     Small Craft Advisory until 1 AM CDT Thursday for GMZ552-570-572.

     Gale Watch from Thursday morning through Friday afternoon for
     GMZ538-555-557-575-577.

     Small Craft Advisory until 7 AM CDT Thursday for GMZ538-555-557-
     575-577.

     Small Craft Advisory until 4 PM CDT Friday for GMZ532-534.

&&

In the hours before

Special weather statement, Oct 27, 4:53 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
453 PM CDT Wed Oct 27 2021

LAZ037-039-071-072-MSZ070-071-272230-
Washington LA-St. Helena LA-Northern Tangipahoa LA-
Southern Tangipahoa LA-Pike MS-Walthall MS-
453 PM CDT Wed Oct 27 2021

...Strong thunderstorms will impact portions of southeastern St.
Helena, northern Tangipahoa and northwestern Washington Parishes,
western Walthall and Pike Counties through 530 PM CDT...

At 453 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Bogue Chitto to near Magnolia to
near Amite City. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mccomb, Franklinton, Amite, Amite City, Magnolia, Kentwood, Summit,
Independence, Tylertown, Roseland, Osyka, Mount Herman, Wilmer,
Salem, Tangipahoa and Mccomb Airport.

This includes the following Interstates...
 Interstate 55 in Louisiana between mile markers 41 and 66.
 Interstate 55 in Mississippi between mile markers 1 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3133 9008 3134 9005 3082 9017 3063 9054
      3066 9062 3135 9049 3135 9011
TIME...MOT...LOC 2153Z 233DEG 38KT 3140 9039 3111 9046 3069 9056

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JRK

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 1:47 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana43 min
Oct 27, 1:48 PM CDTTornado WarningLIXEast Feliciana, West Feliciana42 min
Oct 27, 1:51 PM CDTSpecial Marine WarningLIX41 min
Oct 27, 2:03 PM CDTTornado WarningLIXLivingston, Tangipahoa42 min
Oct 27, 2:16 PM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Feliciana59 min
Oct 27, 3:10 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana50 min
Oct 27, 3:17 PM CDTSpecial Marine WarningLIX28 min
Oct 27, 3:19 PM CDTTornado WarningLIXEast Feliciana, West Feliciana26 min
Oct 27, 3:22 PM CDTSpecial Marine WarningLIX53 min
Oct 27, 3:56 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena, West Baton Rouge49 min
Oct 27, 4:06 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more39 min
Oct 27, 4:46 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Lafourche, Livingston and 4 more44 min
Oct 27, 4:54 PM CDTAreal Flood AdvisoryLIXLivingston, Saint Tammany, Tangipahoa, Washington3 hr
Oct 27, 4:59 PM CDTSpecial Marine WarningLIX91 min
Oct 27, 5:19 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington26 min
Oct 27, 5:22 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 2 more38 min
Oct 27, 5:26 PM CDTSpecial Marine WarningLIX94 min
Oct 27, 5:28 PM CDTFlash Flood WarningLIXSaint Tammany, Tangipahoa, Washington3 hr
Oct 27, 5:56 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 2 more49 min
Oct 27, 6:19 PM CDTFlash Flood WarningLIXSaint Tammany, Washington2 hr
Oct 27, 6:23 PM CDTSpecial Marine WarningLIX97 min
Oct 27, 6:28 PM CDTTornado WarningLIXJefferson, Lafourche32 min
Oct 27, 6:37 PM CDTSpecial Marine WarningLIX83 min
Oct 27, 6:47 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Saint Bernard, Saint Charles109 min
Oct 27, 6:49 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard41 min
Oct 27, 6:53 PM CDTAreal Flood AdvisoryLIXSaint Tammany3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.